MAUDE Adverse Event Report: PENUMBRA, INC. POD; HCG, KRD

PENUMBRA, INC. POD; HCG, KRD
Model Number RBYPOD8
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the subclavian artery using a pod coil and a non-penumbra microcatheter.During the procedure, while advancing the pod coil through the microcatheter, the physician experienced resistance and decided to retract the pod coil.Upon retraction, the pod coil unintentionally detached inside the microcatheter.Therefore, the microcatheter containing the detached pod coil was removed and the pod coil was flushed out.The procedure was completed using a ruby coil and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned pod8 confirmed that the embolization coil was detached from its pusher assembly.If the device is retracted against resistance, the pusher assembly may elongate beyond the reach of the pull wire.If this occurs, the embolization will detach from the pusher assembly.Further evaluation of the device revealed that the sr wire was fractured.This damage was likely incidental to the complaint and the root cause could not be determined.Evaluation also revealed that the embolization coil had offset coil winds and the pusher assembly was kinked.Some of the offset coil winds likely occurred due to forceful advancement against resistance during the procedure and some of them were likely occurred due to the sr wire fracture.The kinks on the pusher assembly were incidental to the reported complaint and likely occurred during packaging for the device return.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
POD
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12339804
Report Number3005168196-2021-01832
Device Sequence Number17388618
Product Code HCG
UDI-Device Identifier00814548013831
UDI-Public00814548013831
Combination Product (Y/N)Y
Initial Reporter CountrySN
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBYPOD8
Device Catalogue NumberRBYPOD8
Device Lot NumberF102621
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2021
Supplement Date Received by Manufacturer03/09/2022
Initial Report FDA Received Date08/18/2021
Supplement Report FDA Received Date03/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexUnknown
Date Report Sent to FDA01/01/2005